MAUDE Adverse Event Report: LDR MEDICAL MOBI-C IMPLANT "M" STANDARD 15X15 H5 US; MOBI-C CERVICAL DISC PROTHESIS

LDR MEDICAL MOBI-C IMPLANT "M" STANDARD 15X15 H5 US; MOBI-C CERVICAL DISC PROTHESIS
Catalog Number MB3555
Medical Device Problem Codes Fracture (1260); Malposition of Device (2616)
Health Effect - Clinical Codes Pain (1994); Numbness (2415)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that a revision surgery was performed for a mobi-c construct that was causing pain and numbness in the patient.During the revision surgery it was discovered that the left anterior corner of the mobile core had fractured, allowing the core to shift alignment and collapsing the posterior portion of the c3-c4 construct.The mobi-c was removed and replaced with an acdf.
 
Additional Manufacturer Narrative
Corrections in d9, g1, and h3.Additional information in h6: component, investigation type, findings, and conclusions.Inspection the device evaluation found the articulating surface of the polyethylene insert showed iatrogenic damage, pitting and multidirectional scratches consistent with minimal wear.There were also areas of abrasion and deformation on the polyethylene insert.The superior and inferior endplates and the polyethylene insert had evidence of damage consistent with impingement.The polyethylene insert was fractured.Additionally, x-ray images were provided that showed the mobi-c plates are misaligned and fish mouthed.Dhr review the part/lot number reported does not match any known records (see attached correspondence), therefore a dhr is unable to be located for review.Potential root cause a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to unknown surgical or patient factors.Device usage this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: the device was sent to exponent for evaluation.Their investigation found the articulating surface of the polyethylene insert showed iatrogenic damage, pitting and multidirectional scratches consistent with minimal wear.There were also areas of abrasion and deformation on the polyethylene insert.The superior and inferior endplates and the polyethylene insert had evidence of damage consistent with impingement.The polyethylene insert was fractured.Additionally, x-ray images were provided that showed the mobi-c plates are misaligned and fish mouthed.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to unknown surgical or patient factors.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: additional method code: 4110.Corrections in h6: investigation type, findings, and conclusions.Device evaluation: the device was sent to exponent for evaluation.Their investigation found the articulating surface of the polyethylene insert showed iatrogenic damage, pitting and multidirectional scratches consistent with minimal wear.There were also areas of abrasion and deformation on the polyethylene insert.The superior and inferior endplates and the polyethylene insert had evidence of damage consistent with impingement.The polyethylene insert was fractured.Additionally, x-ray images were provided that show the upper plate has loosened from the bone, as evidenced by the darker area between the plate and the bone.The lower plate is misaligned in the disc space, as evidenced by comparing it to the orientation of the acdf plate.The implant has also fish mouthed and is too large, as evidenced by how the plates protrude from the disc space on the anterior and posterior sides.Root cause: the imaging indicates that the implant has an a/p length that is too long, as indicated by the implant plates protruding too far anteriorly and posteriorly.An implant that is too large could prevent the implant from properly seating, leading to loosening and misalignment of the plates.Review of the imaging also shows that the implant plates are fish mouthed in the disc space.When coupled with the impingement marks on the explanted device, these point towards the pll not being released, as suggested by the device labeling.In both of these instances, it is probable that incorrect size selection and failure to follow the labeling contributed to this event.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
MOBI-C IMPLANT "M" STANDARD 15X15 H5 US
Common Device Name
MOBI-C CERVICAL DISC PROTHESIS
Manufacturer (Section D)
LDR MEDICAL
5 rue de berlin
quartier europe de l'ouest
sainte-savine 10300
FR  10300
Manufacturer (Section G)
LDR MEDICAL
5 rue de berlin
quartier europe de l'ouest
sainte-savine 10300
FR   10300
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key18364910
Report Number3004788213-2023-00143
Device Sequence Number18169831
Product Code MJO
UDI-Device Identifier03662663000062
UDI-Public(01)03662663000062(17)231001(10)5324604
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P110009
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2023
Device Catalogue NumberMB3555
Device Lot Number5324604
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date07/27/2024
11/21/2024
08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient EthnicityNon Hispanic